Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

On the Stability of Singular Finite-Rank Methods

Lalita N. Deshpande and Balmohan V. Limaye
SIAM Journal on Numerical Analysis
Vol. 27, No. 3 (Jun., 1990), pp. 792-803
Stable URL: http://www.jstor.org/stable/2157860
Page Count: 12
  • Subscribe ($19.50)
  • Cite this Item
On the Stability of Singular Finite-Rank Methods
Preview not available

Abstract

The solution of the operator equation (λ - K)x = y, where K is a bounded linear operator of finite rank on a Banach space X and λ is a nonzero scalar, can be reduced to the solution of a system of linear equations $(\lambda - \mathbf{\mathscr{\tilde K}})\alpha = \beta$, where $\mathbf{\mathscr{\tilde K}}$ is a matrix. A recent result of Whitley for the case where λ is in the resolvent set of K is extended to include the case where λ is a nonzero spectral value of K. If λ is a nonzero semisimple eigenvalue of K, then the stability of a particular solution of the linear system is related to the stability of a particular solution of the operator equation. Bounds for the condition number of an equivalent nonsingular linear system are given. These results are applied to the implementation of some iterative refinement schemes for approximating a nonzero simple eigenvalue of a compact operator on X.

Page Thumbnails

  • Thumbnail: Page 
792
    792
  • Thumbnail: Page 
793
    793
  • Thumbnail: Page 
794
    794
  • Thumbnail: Page 
795
    795
  • Thumbnail: Page 
796
    796
  • Thumbnail: Page 
797
    797
  • Thumbnail: Page 
798
    798
  • Thumbnail: Page 
799
    799
  • Thumbnail: Page 
800
    800
  • Thumbnail: Page 
801
    801
  • Thumbnail: Page 
802
    802
  • Thumbnail: Page 
803
    803